Alert archive / Wyoming / Red Flag Warnings in 2008

Red Flag Warning 8, NWS Cheyenne, WY

August 21, 2008

NWS Cheyenne, WY issued this red flag warning at Aug 21, 2008, 2:58 AM MDT. It took effect at Aug 21, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2008, 2:58 AM MDT (08:58 UTC)
In effect from
Aug 21, 2008, 12:00 PM MDT
Expired
Aug 21, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 210858
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
258 AM MDT THU AUG 21 2008

WYZ292>294-212200-
/O.UPG.KCYS.FW.A.0004.080821T1800Z-080822T0200Z/
/O.NEW.KCYS.FW.W.0008.080821T1800Z-080822T0200Z/
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
258 AM MDT THU AUG 21 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

POOR HUMIDITY RECOVERIES AND A VERY DRY AIR MASS WILL LEAD TO
MINIMUM RELATIVE HUMIDITIES IN THE 10 TO 15 PERCENT RANGE BY THIS
AFTERNOON. THESE DRY CONDITIONS WILL COMBINE WITH SOUTHWEST WINDS
OF 20 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH TO PRODUCE HIGH
FIRE DANGER ACROSS SOUTH CENTRAL WYOMING THIS AFTERNOON. THESE
CRITICAL FIRE WEATHER CONDITIONS WILL IMPROVE AROUND SUNSET AS
TEMPERATURES INCREASE AND HUMIDITIES RECOVER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ291-212200-
/O.NEW.KCYS.FW.W.0008.080821T1800Z-080822T0200Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
258 AM MDT THU AUG 21 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

POOR HUMIDITY RECOVERIES AND A VERY DRY AIR MASS WILL LEAD TO
MINIMUM RELATIVE HUMIDITIES IN THE 10 TO 15 PERCENT RANGE BY THIS
AFTERNOON. THESE DRY CONDITIONS WILL COMBINE WITH SOUTHWEST WINDS
OF 20 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH TO PRODUCE HIGH
FIRE DANGER ACROSS EAST CENTRAL WYOMING THIS AFTERNOON. THESE
CRITICAL FIRE WEATHER CONDITIONS WILL IMPROVE AROUND SUNSET AS
TEMPERATURES INCREASE AND HUMIDITIES RECOVER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HAHN
2 follow-up statements
000 
WWUS85 KCYS 212035
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
235 PM MDT THU AUG 21 2008

WYZ291>294-220200-
/O.CON.KCYS.FW.W.0008.000000T0000Z-080822T0200Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
235 PM MDT THU AUG 21 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING ACROSS PORTIONS OF SOUTHEAST WYOMING FOR STRONG WINDS 
AND VERY LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FOR STRONG SOUTHWEST WINDS
AND VERY LOW RELATIVE HUMIDITY VALUES UNTIL 8 PM MDT FOR NORTH AND
SOUTHWEST CARBON COUNTY...THE LARAMIE VALLEY...THE NORTH LARAMIE
RANGE AND CONVERSE AND NIOBRARA COUNTIES.

A VERY DRY AIR MASS WILL CONTINUE TO BE PRESENT LATE THIS
AFTERNOON AND INTO THE EARLY EVENING RESULTING IN MINIMUM
RELATIVE HUMIDITIES IN THE 10 TO 15 PERCENT RANGE. THESE DRY
CONDITIONS WILL CONTINUE TO COMBINE WITH SOUTHWEST WINDS OF 20 TO
25 MPH WITH OCCASIONAL GUSTS TO AROUND 30 MPH TO PRODUCE INCREASED
POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CARPENTER
000 
WWUS85 KCYS 220158
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
758 PM MDT THU AUG 21 2008

WYZ291>294-220300-
/O.EXP.KCYS.FW.W.0008.000000T0000Z-080822T0200Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
758 PM MDT THU AUG 21 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS AND TEMPERATURES HAVE STARTED TO DECREASE SINCE 7 PM...AND SO
THE RED FLAG WARNING WILL BE ALLOWED TO END AT 8 PM ACROSS SOUTH 
CENTRAL AND EAST CENTRAL WYOMING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 20, 2:59 PM MDT, 11 hours 59 minutes earlier.

Area forecast discussion, Aug 20, 2:59 PM MDT, 11 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
259 PM MDT WED AUG 20 2008

.SHORT TERM...TONIGHT THROUGH FRIDAY...
SOME TSTMS HAVE DEVELOPED ALONG AND WEST OF I-25 OVER TO NEAR
KSAA AND KRWL THIS AFTERNOON. WILL KEEP LOW POPS GOING INTO EARLY
THIS EVENING AND SPREAD THEM A BIT FURTHER EAST...EVEN INTO A
COUPLE OF THE COUNTIES IN THE WESTERN NEBRASKA PANHANDLE. WEAK
COLD FRONT FROM EASTERN MT INTO NORTHERN WY WILL WORK ITS WAY INTO
WESTERN DAKOTAS THIS EVENING BEFORE STALLING AND THEN DISSIPATING
OR BASICALLY BECOMING A LEE TROUGH ON THU. INCREASING WSW FLOW
ALOFT ON THU AS QUITE A BIT OF SHORTWAVE ENERGY SWEEPS ACROSS MT
AND SOUTHERN CANADA. THIS WILL RESULT IN DRY AND HOT CONDITIONS
ACROSS THE CWA. A COLD FRONT WILL PUSH SSE ACROSS THE CWA THU
NIGHT WITH WINDS SHIFTING TO NNW AND COOLER TEMPS FOR FRIDAY.
AFTER THU NIGHT STAYS DRY...THERE COULD BE A COUPLE OF LATE
AFTERNOON TSTMS NEAR THE MOUNTAINS FRI.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY.
EARLY IN THE EXTENDED PERIOD...THE FORECAST AREA WILL STILL BE UNDER
THE INFLUENCE OF A POST-FRONTAL ENVIRONMENT WITH THE UPPER LEVEL
TROUGH OVER MANITOBA. UPSLOPE LOW-LEVEL FLOW WILL RESULT AND
LOW-LEVEL CONVERGENCE IN THE MOIST BOUNDARY LAYER WILL CREATE A
SLIGHT CHANCE FOR THUNDERSTORMS OVER AND ALONG THE LARAMIE RANGE AND
ALONG THE COLORADO BORDER EAST OF THE LARAMIE RANGE FRIDAY EVENING.
THE UPPER RIDGE PLACEMENT OVER THE FOUR CORNERS AREA OF THE
SOUTHWEST UNITED STATES SHOULD ALLOW FOR SOME MOISTURE TO ROTATE
NORTH AROUND THE UPPER RIDGE WITH AN EXPANDING SLIGHT CHANCE FOR
THUNDERSTORMS SATURDAY AND SUNDAY AFTERNOONS AND EVENINGS. THE RIDGE
AXIS SHIFTS EAST MONDAY WITH THIS DAY EXPECTED TO BE THE WARMEST OF
THE PERIOD WITH TEMPERATURES NEAR 10 DEGREES ABOVE NORMAL. JET
STREAM ENERGY MOVING NORTHEAST AHEAD OF THE NEXT UPPER TROUGH WILL
HELP TO DRAG ANOTHER SURFACE TROUGH THROUGH THE AREA. PREVIOUS MODEL
RUNS HAVE SHOWN A STRONGER COLD FRONT PASSING THROUGH PRIOR TO
WEDNESDAY...BUT THE LATEST MODEL SOLUTION HAS INDICATED THE COLD
FRONT WILL BE DELAYED DUE TO ADDITIONAL SURFACE PRESSURE FALLS
CAUSED BY ADDITIONAL JET ENERGY ROUNDING THE BASE OF THE UPPER
TROUGH.

&&

.AVIATION...
UPSLOPE LOW CLOUDS AND FOG WILL REDEVELOP TONIGHT
BETWEEN 06Z AND 15Z OVER PARTS OF THE NEBRASKA PANHANDLE WITH
MVFR AND EVEN LOCAL IFR CEILINGS AND VSBYS.  OTHERWISE...VFR
CONDITIONS EXPECTED TONIGHT THROUGH THURSDAY NIGHT.

&&

.FIRE WEATHER...
HOT AND DRY CONDITIONS THURSDAY WITH RHS FALLING
BELOW CRITICAL VALUES OVER THE WESTERN CWA THURSDAY AFTERNOON.
WINDS WILL ALSO INCREASE TO 15 TO 30 MPH WEST OF I-25 SO HAVE
ISSUED A FIRE WEATHER WATCH FOR KRWL/KLAR AREAS AND NORTHERN
LARAMIE RANGE FROM NOON TO 8 PM MDT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM NOON TO 8 PM THURSDAY FOR FIRE WEATHER
     ZONES 292/293/294
NE...NONE.

&&

SHORT TERM/AVIATION/FIRE WEATHER...JLH
LONG TERM...CARPENTER
Hazardous weather outlook, Aug 20, 12:27 PM MDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1227 PM MDT WED AUG 20 2008

NEZ001>003-019>021-054-055-WYZ059>070-211830-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1227 PM MDT WED AUG 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ALONG AND EAST OF
THE MOUNTAINS...EXTENDING TO THE NORTHWEST NEBRASKA PANHANDLE.
SMALL HAIL AND GUSTY WIND TO 40 MPH ARE POSSIBLE. NO SEVERE
WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON AND EARLY
EVENING FOR PARTS OF SOUTHEAST AND SOUTH CENTRAL WYOMING.

SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 30 MPH IN AREAS WEST
OF THE LARAMIE RANGE ON THURSDAY. THESE WINDS WILL COMBINE WITH
DRY FUEL CONDITIONS AND LOW RELATIVE HUMIDITY TO PRODUCE VERY HIGH
FIRE DANGER THURSDAY AFTERNOON AND EVENING. THE AREAS OF GREATEST FIRE
DANGER ARE THE NORTHERN LARAMIE RANGE AND THE LOWER ELEVATIONS OF
ALBANY AND CARBON COUNTIES.

THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AFTERNOON AND EVENING OVER
SOUTHEAST WYOMING AS A COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY THIS
AFTERNOON OR TONIGHT

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

SPRINGER/RLH

Nearby

Red Flag Warnings in Wyoming, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.